MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Model Number 6801710
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected valproic acid (valp) result was obtained from a patient sample processed during a reagent lot to lot correlation using vitros chemistry products valp reagent lot 2511-31-9784 on a vitros 5600 integrated system.Patient 2 sample result of 35.95 ug/ml vs an expected result of 49.64 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected result was from a patient sample that was processed during reagent lot to lot correlation testing and was not reported outside of the laboratory.No erroneous patient sample results were reported from the laboratory.At the time of this report, the customer has elected to send patient samples to an alternate site for valp testing until troubleshooting is complete.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected valproic acid (valp) result was obtained from a patient sample processed during a reagent lot to lot correlation using vitros chemistry products valp reagent lot 2511-31-9784 on a vitros 5600 integrated system.The investigation was unable to determine a definitive assignable cause.Quality control results using biorad controls and vitros tdm pv fluids were within expectations for vitros valp lot 2511-31-9784 on the date of the event.Additionally, historical qc results for the customer¿s previous vitros valp reagent lot were accurate and precise in combination with the vitros 5600 integrated system indicating that a reagent or instrument related issue are not likely contributing factors of the event.A reagent pack related issue is not a likely contributing factor of the event as acceptable qc results were obtained on the same reagent pack in which the lower than expected patient sample results were obtained.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp reagent lot 2511-31-9784.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17226166
Report Number0001319808-2023-00014
Device Sequence Number12564493
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public10758750006748
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2023
Device Model Number6801710
Device Catalogue Number6801710
Device Lot Number2511-31-9784
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown